MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCGAA
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Cut (2587); Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Laceration(s) (1946); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: scda39, ultrason dissect scda39 curved jaw 39cm, (lot #20250108x) scda39, ultrason dissect scda39 curved jaw 39cm, (lot #20250108x) scg, scg sonicision generator x1, (sn #unknown) scb, scb sonicision battery pack x1, (sn #unknown) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, the device failed to activate.After fifteen minutes, it began failing to activate with a red light on the generator.The surgeon allowed the advisor to perform tests by disconnecting and reconnecting the entire battery and generator system, and the error persisted.The device kit (battery and generator) was replaced without success.In an attempt to continue the procedure, a new device clamp was opened with the same batch and the same problem was detected with both kits used.Due to what happened, the surgeon converted the procedure (open surgery) to completion.Laparoscopic to conventional was necessary because of a failure in the cutting and coagulation system of the device cleansers.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, the device failed to activate after fifteen minutes it begin to fail to activate with a red light on the generator.The surgeon allowed the to perform tests by disconnecting and reconnecting the entire battery and generator system, and the error persisted.The device kit (battery and generator) was replaced without success.In an attempt to continue the procedure, a new device clamp was opened with the same batch and the same problem was detected with both kits used.Due to what happened, the surgeon converted the procedure (open surgery) to completion.Laparoscopic to conventional was necessary because of a failure in the cutting and coagulation system of the device cleansers.No part of the device was detached.The procedure stopped for 15 minutes.The procedure was completed via product exchanged.
 
Event or Problem Description
According to the reporter, during procedure, the device failed to activate after fifteen minutes it begin to fail to activate with a red light on the generator.The surgeon allowed the to perform tests by disconnecting and reconnecting the entire battery and generator system, and the error persisted.The device kit (battery and generator) was replaced without success.In an attempt to continue the procedure, a new device clamp was opened with the same batch and the same problem was detected with both kits used.No part of the device was detached.A new dissector was used with the same generator and battery and it worked successfully.Due to what happened, the surgeon converted the procedure (open surgery) to completion.Laparoscopic to conventional was necessary because of a failure in the cutting and coagulation system of the device cleansers.
 
Additional Manufacturer Narrative
Additional information: g3 correction: a1, b5, d4 (model and catalog number, udi), g4 (510k), h6 (fdp/imf/ime: (b)(6) modified surgical procedure/ f1906 modified surgical procedure/ e2009 lacerations).New information has been received, and reassessment of the complaint found that it is no longer a reportable event.The event is no longer associated with a serious injury or potential for serious injury with reoccurrence.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17125148
Report Number1717344-2023-00709
Device Sequence Number17756807
Product Code LFL
UDI-Device Identifier10884521592865
UDI-Public10884521592865
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K180149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCGAA
Device Catalogue NumberSCGAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/07/2023
09/05/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/25/2023
09/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale